Upcoming Meetings, Symposiums and Courses

Online First

Case Report  

Spontaneous compartment syndrome in a patient receiving oral anticoagulation therapy

Samir Ilgaroglu Zeynalov, Anar Alakbarov, Eren Cansu.


Abstract
Compartment syndrome (CS) is an emergency condition caused by muscle necrosis that can lead to locomotor dysfunctions. Intra-fascial bleeding of a limb due to direct trauma, reduction of fractures, or tight casting or bandages may cause acute CS. Although acute CS has many causes, few cases of spontaneous CS have been reported in the literature without any apparent reasons. We present a case of a 53-year-old male who had a spontaneous CS in his right forearm. There was no any evidence of acute major or minor repetitive trauma. He had a history of taking multiple anticoagulants due to previous femoral artery repair and still uses anticoagulants. After evaluation, we performed fasciotomy and removed an organized hematoma between the deep and superficial flexor tendons. The patient has recovered completely without any relapse at the 2-year follow-up. Detailed information should be given to patients who are taking anticoagulants about acute CS.

Key words: Spontaneous compartment syndrome, anticoagulants, fasciotomy

 

ARTICLE TOOLS
Abstract
PDF Fulltext
Print this article Print this Article
How to cite this article How to cite this article
Citation Tools
Related Records
  Articles by Samir Ilgaroglu Zeynalov
Articles by Anar Alakbarov
Articles by Eren Cansu

on Google
on Google Scholar
Article Statistics
  Viewed: 640
Downloaded: 88
Cited: 0

How to Cite this Article
Pubmed Style

Zeynalov SI, Alakbarov A, Cansu E. Spontaneous compartment syndrome in a patient receiving oral anticoagulation therapy. doi:10.5455/handmicrosurg.297021


Web Style

Zeynalov SI, Alakbarov A, Cansu E. Spontaneous compartment syndrome in a patient receiving oral anticoagulation therapy. http://handmicrosurgeryjournal.com/?mno=297021 [Access: March 21, 2019]. doi:10.5455/handmicrosurg.297021


AMA (American Medical Association) Style

Zeynalov SI, Alakbarov A, Cansu E. Spontaneous compartment syndrome in a patient receiving oral anticoagulation therapy. doi:10.5455/handmicrosurg.297021


Vancouver/ICMJE Style

Zeynalov SI, Alakbarov A, Cansu E. Spontaneous compartment syndrome in a patient receiving oral anticoagulation therapy. doi:10.5455/handmicrosurg.297021


Harvard Style

Zeynalov, S. I., Alakbarov, . A. & Cansu, . E. (2019) Spontaneous compartment syndrome in a patient receiving oral anticoagulation therapy. doi:10.5455/handmicrosurg.297021


Turabian Style

Zeynalov, Samir Ilgaroglu, Anar Alakbarov, and Eren Cansu. 2019. Spontaneous compartment syndrome in a patient receiving oral anticoagulation therapy. doi:10.5455/handmicrosurg.297021


Chicago Style

Zeynalov, Samir Ilgaroglu, Anar Alakbarov, and Eren Cansu. “Spontaneous compartment syndrome in a patient receiving oral anticoagulation therapy.” doi:10.5455/handmicrosurg.297021


MLA (The Modern Language Association) Style

Zeynalov, Samir Ilgaroglu, Anar Alakbarov, and Eren Cansu. “Spontaneous compartment syndrome in a patient receiving oral anticoagulation therapy.” doi:10.5455/handmicrosurg.297021


APA (American Psychological Association) Style

Zeynalov, S. I., Alakbarov, . A. & Cansu, . E. (2019) Spontaneous compartment syndrome in a patient receiving oral anticoagulation therapy. doi:10.5455/handmicrosurg.297021